MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE (MDD)

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE (MDD)
Catalog Number 1005203
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
User facility medwatch report received states "the surgeon was using a hi-torque spartacore 14 guide wire during a procedure, and it became stuck in patient.The end of guide wire broke off in patient.Unable to retrieve a piece and md chose to leave in the patient as the risks of removal attempt outweighed the benefit.No harm to the patient".In addition, it was noted that no intervention was performed and the tip remained free floating in the patient due to difficulty of the procedure.The patient is now deceased; however, it was noted that the death was not related to the device.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Attachment medwatch report: uf/importer report# 2200710000-2024-8010.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure; however, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.It was reported that the guide wire encountered resistance during removal, and subsequently separated in the anatomy.Factors that may contribute to difficulty removing the guide wire include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, damage to the guide wire, or outer diameter of the guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during removal.Manipulation of the guide wire, when resistance was encountered, may have contributed to the reported material separation; however, this cannot be confirmed.The separated portion of the wire remains free floating within the anatomy.Additionally, the reported death was concluded to not be related to the guide wire.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE (MDD)
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19289568
Report Number2024168-2024-05759
Device Sequence Number8740203
Product Code DQX
UDI-Device Identifier08717648014031
UDI-Public(01)08717648014031(17)250930(10)3102761
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number1005203
Device Lot Number3102761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale
Patient Weight26 KG
Patient EthnicityNon Hispanic
Patient RaceWhite